Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 29, 2024, 3:41 AM MDT for Baca County, Huerfano County, Las Animas County, Colorado. It took effect at Mar 30, 2024, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2024, 3:41 AM MDT (09:41 UTC)
- In effect from
- Mar 30, 2024, 11:00 AM MDT
- Expired
- Mar 30, 2024, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4411 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WWUS85 KPUB 290941 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 341 AM MDT Fri Mar 29 2024 COZ233-237-300145- /O.UPG.KPUB.FW.A.0011.240330T1700Z-240331T0100Z/ /O.NEW.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/ /O.CON.KPUB.FW.W.0011.240329T1700Z-240330T0100Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 341 AM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... ...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 7 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 233 and 237. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
243 WWUS85 KPUB 292056 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 256 PM MDT Fri Mar 29 2024 COZ233-237-301300- /O.NEW.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/ /O.CON.KPUB.FW.W.0011.000000T0000Z-240330T0100Z/ /O.CON.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 256 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * Affected Area...Fire Weather Zones 233 and 237. * Winds...For the Red Flag Warnings This Afternoon and Saturday, Southwest winds 15 to 20 mph with gusts up to 35 mph. For the Fire Weather Watch on Sunday, Southwest winds at 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ227>232-234>236-301300- /O.NEW.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 256 PM MDT Fri Mar 29 2024 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 232, 234, 235 and 236. * Winds...Southwest winds at 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
532 WWUS85 KPUB 300050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 650 PM MDT Fri Mar 29 2024 COZ233-237-301700- /O.EXP.KPUB.FW.W.0011.000000T0000Z-240330T0100Z/ /O.CON.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/ /O.CON.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 650 PM MDT Fri Mar 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... * Affected Area...Fire Weather Zones 233 and 237. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph for Saturday. For the Fire Weather Watch on Sunday, southwest winds 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ227>232-234>236-301700- /O.CON.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 650 PM MDT Fri Mar 29 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 234, 235, AND 236... * Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 232, 234, 235 and 236. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
903 WWUS85 KPUB 300944 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 344 AM MDT Sat Mar 30 2024 COZ229-230-310145- /O.UPG.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/ /O.NEW.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/ /O.EXA.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 344 AM MDT Sat Mar 30 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM MDT this evening. A Red Flag Warning has also been issued from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ233-237-310145- /O.UPG.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/ /O.NEW.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/ /O.CON.KPUB.FW.W.0012.240330T1700Z-240331T0100Z/ Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 344 AM MDT Sat Mar 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... ...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-228-231-232-234>236-310145- /O.UPG.KPUB.FW.A.0012.240331T1700Z-240401T0300Z/ /O.NEW.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 344 AM MDT Sat Mar 30 2024 ...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 231, 232, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 227, 228, 231, 232, 234, 235 and 236. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
850 WWUS85 KPUB 302047 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MDT Sat Mar 30 2024 COZ226-311300- /O.EXA.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/ Northern El Paso County Including Monument and Black Forest- 247 PM MDT Sat Mar 30 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR FIRE WEATHER ZONE 226... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 9 PM MDT Sunday. * Affected Area...Fire Weather Zone 226. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ229-230-233-237-311300- /O.CON.KPUB.FW.W.0012.000000T0000Z-240331T0100Z/ /O.CON.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 247 PM MDT Sat Mar 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 229, 230, 233, AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR FIRE WEATHER ZONES 229, 230, 233, AND 237... * Affected Area...Fire Weather Zones 229, 230, 233 and 237. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-228-231-232-234>236-311300- /O.CON.KPUB.FW.W.0013.240331T1700Z-240401T0300Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 247 PM MDT Sat Mar 30 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR FIRE WEATHER ZONES 227, 228, 231, 232, 234, 235, AND 236... * Affected Area...Fire Weather Zones 227, 228, 231, 232, 234, 235 and 236. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 28, 10:46 PM MDT, 4 hours 55 minutes earlier. Its key messages:
- Increasing Fire Danger is expected from tomorrow through Sunday across our plains.
- A Winter Weather Advisory is in effect for tonight through early Saturday morning across the central mountains,
- Cooler temperatures and rain/snow chances return for the lower elevations early next week.
Area forecast discussion, Mar 28, 10:46 PM MDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1046 PM MDT Thu Mar 28 2024 .KEY MESSAGES... - Increasing Fire Danger is expected from tomorrow through Sunday across our plains. - A Winter Weather Advisory is in effect for tonight through early Saturday morning across the central mountains, - Cooler temperatures and rain/snow chances return for the lower elevations early next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 334 PM MDT Thu Mar 28 2024 Currently... Satellite imagery depicts mostly clear skies over the plains this afternoon, with increasing cloudiness over the high country. Temperatures have risen into the 60s across the lower elevations as of 2pm, with dew points mostly in the mostly in the teens and single digits. Notably, Fort Carson is experiencing red flag conditions this hour, due to narrow gap flow winds across the area. Tonight.. This evening into tonight...the mid-level ridge will continue to slide eastward and flatten across the area. As this occurs, a weak mid-level short wave and increasing lower level moisture will allow for some upsloping snow showers to resume across the San Juans and Sawatch Range overnight. Given the best forcing with the short wave will be north of the area, anticipate that upsloping snow showers will be increasing and becoming more persistent overnight for the central mountains. Accumulation amounts will be light to moderate, with highest amounts over western Chaffee county above 11,000 feet, where 5-10 inches of new snow is expected by tomorrow night. A Winter Weather Advisory goes into effect at midnight and remains in place until 6am Saturday morning for the eastern Sawatch Mountains. Tomorrow.. Early morning low temperatures look to remain just a couple degrees above normal, with most of our plains starting out Friday a few degrees above freezing. We warm quickly under mostly sunny skies and breezy west-southwesterly winds, with daytime highs soaring into the 70s across most of our eastern plains, into 60s for the I-25 corridor, and into the 50s for mountain valleys. Snow continues over the highest elevations of the Continental Divide throughout the day tomorrow, with some very light wintry precip possible for several hours over Teller County tomorrow afternoon as well, though no accumulation is expected over the Pikes Peak region. As a trough continues to dig in across the Rockies, southwesterly winds increase over southern portions of our forecast area. Gusty winds and low relative humidity will lead to periods of critical fire weather conditions, beginning on Friday afternoon across our southeastern plains. A Red Flag Warning has been issued for Baca County and eastern Las Animas County for tomorrow afternoon, where winds are expected to gust up to 25 mph, and relative humidities as low as 13% are expected. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Issued at 334 PM MDT Thu Mar 28 2024 Saturday and Sunday.. For the Plains..Models continue to bring a trough across the southern Rockies through the weekend, with a low tracking down the California Coast until it splits into two separate lobes of energy late Saturday into Sunday. The southern extent of the trough and the southern lobe of energy continue to push further south throughout Sunday. As the amplitude of the trough deepens, and jet energy increases over the region, our winds and overall dryness will both increase as well. This will mean three days (Friday through Sunday) of increasing dryness for our vegetation, three days of above normal temperatures, and increasing wind speeds each day as well, with Sunday being the most impactful and most widespread day of expected Fire Danger. We have gone ahead with a Fire Weather Watch for our southeastern plains for Saturday afternoon as well, though this area could be expanded in both timing and/or areal extent as this period gets closer in time. Fire Weather Highlights are Very Likely (>90%) for Sunday also. Please avoid all actions that could start a fire this weekend! For the High Country.. After a brief 6 to 12 hour lull in mountain snow early Saturday morning, light snow showers pick back up off and on over the weekend, though accumulations remain very light until later Sunday evening. Snow remains limited to the highest peaks of the central mountains the San Juans, with generally less than 3 inches of new snow expected through the weekend timeframe. That said, very strong winds are expected this weekend, with gusts up to 60mph expected on Saturday and up to 70mph expected on Sunday. Strongest gusts are likely over the Sangres late Sunday afternoon and into Sunday evening, which coincides with when snow showers are likely to begin to make their way into the eastern mountains.. Monday through Thursday... A positively tilted longwave trough over the Great Basin will continue to advance eastward and over the region on Monday. There is going to be an ample amount of mid-level moisture associated with this, and while the general position of the trough is similar between the deterministic models, there is some slight disagreement in terms of the speed and progression of this as it moves overhead throughout the day. The GFS model keeps the movement a little slower than both of the ECMWF and Canadian solutions. Due to this, there is still some uncertainty as to how this will evolve and which parts of southeast Colorado will be impacted the most. If the GFS resolves this the best, there could be showers continuing into the later hours on Tuesday, whereas the ECMWF and Canadian have things clearing out by early Tuesday morning. Snow will continue to increase over the higher terrain throughout the day on Monday. Given the orientation of this trough, with strong southwesterly flow in the mid-levels and plenty of moisture advection, the southwestern mountains will likely receive the highest amounts of total snowfall. Initially, there will be strong and gusty surface winds ahead of the passage of this trough, especially over the southeastern plains. However, relative humidity values at this time look to remain high enough being that it is still early in the day to where fire weather conditions should not be a concern. These winds look to then come around out of the north to northeast by later in the morning with the passage of a cold front and this will also help to reinforce higher humidity values with cold air advection as temperatures steadily drop off throughout the day. Snow levels will likely remain high enough to where a majority of the precipitation will be in the form of rain over the plains, although there could be some mixing of snow for the higher elevations during the day, generally above 5500 to 6000 ft elevation. This will eventually transition over to all snow going into the late night hours on Monday through Tuesday morning. A consensus of model guidance does suggest that most of the precip should come to an end by Tuesday morning, with possibly some snow showers still ongoing into the afternoon hours on Tuesday over the southern mountains and Raton Mesa area. The trough will continue to exit with a ridge building in over the region by Wednesday and high pressure conditions back in control going into Wednesday through Thursday. This will allow for a nice rebound in temperatures with highs back around the seasonal average on Wednesday and perhaps even a few degrees above average by Thursday for locations within the San Luis Valley over the plains as downsloping and adiabatically warming southwesterly winds return. This could also bring about the threat of fire weather conditions during the afternoon over portions of the plains on Thursday. -Stewey && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1045 PM MDT Thu Mar 28 2024 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. Winds will be more synoptically driven at all terminals by an approaching low pressure system throughout the day, but then weaken and become more diurnally influenced at night. Southwesterly winds will gust as high as 37 kts at KALS, 32 kts at KPUB, and 28 kts at KPUB by the afternoon and throughout the early evening tomorrow, then winds will begin to subside again towards the end of the forecast period. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Saturday for COZ060. Red Flag Warning from 11 AM to 7 PM MDT Friday for COZ233-237. Fire Weather Watch from Saturday morning through Saturday evening for COZ233-237. && SHORT TERM...EHR LONG TERM...EHR/STEWARD AVIATION...STEWARD
Hazardous weather outlook, Mar 28, 3:33 PM MDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 333 PM MDT Thu Mar 28 2024 COZ058>089-093>099-292145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 333 PM MDT Thu Mar 28 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Evening and Tonight Snow showers are expected over the mountains later this evening and overnight. Showers will increase in coverage during the overnight hours, with the most widespread snow over the western slopes of the central mountains. Snow could be moderate to heavy at times, especially through mountain passes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Moderate to heavy at time snowfall is expected over the western slopes of the central mountains late tonight and into Friday, where 5 to 10 inches of of wind driven snow is expected by Saturday morning. Travel could be dangerous at times, especially through mountain passes! Critical fire weather conditions are expected each afternoon through Sunday, with greatest certainty over the far southeast plains. Please avoid actions that could start a fire this weekend! Mountain snow is expected to pick up on Sunday and last through at least Tuesday. There still exists some uncertainty with the incoming system, but there is also the chance for some wintry weather across parts of the lower elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/EHR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:56 PM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 13 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.